This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Dr. Leon Goldman described an ulcerating process resulting from the use of gentian violet in a case of impetigo contagiosa (Ulcerative Reaction from Gentian Violet in the Treatment of Impetigo Contagiosa, Arch. Dermat. & Syph.42:1122 [Dec.] 1940). Dr. Henry D. Niles, supplementing these observations (Ulcerative Reaction to Medication for Impetigo, ibid. 43:160 [Jan.] 1941), reported the same reaction following the use of a 3 per cent solution of cupric sulfate. He interpreted the phenomenon as being caused by either a dermonecrotic strain of bacteria or a damming-up of the exudate due to the thick adherent scale produced by the medication.Another interpretation may be suggested, especially on a clinical basis, by the following observations.Recently I observed a case similar to the one Dr. Goldman described. One of the interns at the clinic treated a child whose eruption had been diagnosed as "ordinary impetigo"
Good CK. ULCERATIVE REACTION FROM GENTIAN VIOLET IN THE TREATMENT OF IMPETIGO CONTAGIOSA. Arch Derm Syphilol. 1941;43(4):704. doi:10.1001/archderm.1941.01490220100017
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: